Test results help please

Hi all! 

I got my test results back today from Blue Horizon and would really appreciate any feedback as have no idea how to read it or what to do with it. The doctor's comment was not worrying or anything but would love to know more if anyone can help please. 

CRP 0.30  NORMAL is less than 5.0

Ferritin 72.9  Normal 20-150

TSH 0.98 Normal=0.27-4.20

T4 Total 107.2 Normal=64.5-142.0

Free T4 15.28 Normal = 12-22

Free T3 L 2.89 Normal =3.1-6.8

Vitamin B12 H 953 Consider reducing when greater than 725

Serum Folate 37.07 Normal=10.4-42.4

Anti-Thyroidperoxidase abs 12.6 Normal=less than 34

Anti-Thyroglobulin abs 11.2 Normal=less than 115

Thank you in advance for any help 

12 Replies

oldestnewest
  • What's the issue? In other words how do you feel?

  • Exhausted all the time,losing my hair and eyebrows,blurry vision,prone to crying and depression

  • Have you ever had your oestrogen levels checked?

  • No I haven't. I however just ordered hormones test from Verisana. I will send sample next week.

    Do you think my thyroid tests are fine then?

  • Your Thyroid tests certainly are not fine. Your FT3 is Under-range. And it's low T3 that causes symptoms.

    However, your TSH is low, so you really should consider secondary hypo, where the problem is with the pituitary, rather than the thyroid gland itself. But the results are the same. You have low T3 and you feel very bad.

    Your FT4 is a bit low, too, but not as low as the T3. So, you really need some kind of treatment. Have you shown these results to your doctor? If you do so, suggest secondary hypo. He probably won't think of it for himself!

    Your B12 and folate are good, but your ferritin is a little too low. It should be at least mid-range.

  • I will show it to my GP. I am worried. I hope they can actually help and put me on the right path.

    Does iodine help with this at all? Thinking of introducing some kelp and selenium in my diet.

  • No. Iodine does not help with all this. You would be well advised to get your iodine tested before introducing any kelp, because excess iodine causes more problems than it solves. Iodine will only help if your problem is caused by iodine deficiency. Secondary hypo is not caused by iodine deficiency.

    I'm afraid very few GPs actually know anything about thyroid. Most of them just look at the TSH and if it's in range, they just say 'you're fine, nothing wrong with you'. If you point out the low T3, they often say it's irrelevant! They are too ignorant to know what T3 does in the body. You will have to research this stuff and be able to explain it to your doctor.

    But, it's Worth trying, because you never know, your doctor might be an exception to the rule. I'll keep my fingers crossed that he is!

  • Please I am quite clueless about the thyroid. Is the low TSH a good thing?

  • Good question. lol Let's put it this way. It's not a bad thing in and of itself. It's more of an indicator - although doctors Don't realise that.

    TSH - Thyroid Stimulating Hormone. It is secreted by the pituitary, a gland in your head, to stimulate the thyroid to make more hormone. When it senses that there is enough hormone, it decreases secretion. But if hormone levels drop low, it increases secretion.

    So, if you feel ill, and they test your TSH, and it's over 10, they know you have a thyroid problem. The thyroid gland isn't responding to stimulation. Because if the gland is responding normally, the TSH would be about 1.0.

    However, it's not a very reliable test. TSH decreases naturally throughout the day. So, it's highest first thing in the morning, much lower at bedtime, then increases during the night. But an awful lot of things can detract the TSH. Eating, for example. TSH drops after a meal. Or, if you are ill, it will rise. Or, you could have a problem with the pituitary, where not enough TSH is secreted to stimulate the gland, so the FT4 and FT3 drop very low.

    Because of all these limitations of the TSH, it is really wrong for doctors to use it in isolation to diagnose and dose, they should also look at the FT4 and the FT3, because these often Don't correspond with the TSH. But doctors have very little training in thyroid and do not understand how it all works. (Although they truly believe they do!)

    If you are on thyroid hormone replacement of some sort, and your TSH is suppressed, doctors think your dose is too high. They think that a suppressed TSH will cause osteoporosis and/or heart problems. They are wrong. There is no connection. In fact, if you are taking any form of T3, the TSH will be unavoidably suppressed, because it is no longer needed. As long as the FT3 is in range, there is no problem.

    The only time that low TSH is a bad thing, is when you are not on any thyroid hormone replacement, but the TSH is very low/suppressed and the FT3 is way over range. That is when you are hyper, and the excess T3 can cause problems with bones and the heart if it goes on too long. But that is nothing to do with the TSH itself, it is the high T3 that does the damage.

    TSH, as far as they have discovered up to now, only has two functions : a) to stimulate the thyroid to make hormone b) to stimulate conversion of T4 to T3. But, if you are taking T3, you Don't need either function, so the TSH is suppressed.

  • Thank you so much for explaining this in detail. Very clear.

    I will see my GP hopefully this week and fingers crossed, they can point me in the right direction so I can fix this.

    Thank you again

  • I don't know if you have seen your GP yet, but don't be surprised if you have to explain things to him. They have very little training on the thyroid and because 90% or so of patients have primary hypothyroidism they are even less familiar with other kinds of the condition.

    Good luck. You will findeed all the help and support you need from members of this forum.

  • Thank you. My GP says my test results are normal. I don't know where to turn or what else to do. I have had 'normal' results for years until my Blue horizon one last week. Been unwell and exhausted for at least 5 years now. Was always given anti-depressants which only made me feel worse.

You may also like...